Yes, yeast infection can cause spotting in between periods. Yeast infection or thrush is at times very difficult to treat. You may need to take oral antifungal pills twice a week for 3-4 weeks along with local application of antifungal cream. There are many types of antifungals available. Take an OTC antifungal with a combination of two or more anti fungals. Use both oral and local application. At times both partners need to be treated. Provided it is indeed fungus, then only try this. Antifungal tablets are strong medicines and should not be taken otherwise. So start with cream and if it helps, start the tablet (under medical supervision).
Test for diabetes and other STDs as presence of either or both can make it difficult to treat the fungal infection. Discuss this with your gynecologist.
Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Yeast Infection , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.